MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SYNFRAME RETRACTOR HOLDER- ADJUSTABLE; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH SYNFRAME RETRACTOR HOLDER- ADJUSTABLE; MISC ORTHO SURGICAL INSTR
Catalog Number 387.361
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not distributed in the united states but is similar to device marketed in the usa.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Without a lot number, the device history records review could not be completed as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the synframe retractor holder- adjustable was not functioning.It was unknown if surgery delayed and patient was involved or not.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 387.361, lot: 2398905, manufacturing site: bettlach, release to warehouse date: august 14, 2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the visual inspection has shown that returned device is all in all in used condition.There are wear marks and scratches visible on the surface.Additionally, the set screw, which is slightly caulked, was tried to turned out.The loosening of the screw has damaged the threaded part section which has finally let to jam up the screw.It cannot be excluded that this has led to the blocked mechanism due to small generated fragments in the mechanism.Functional test: a functional check was performed, and it was not possible to unlock the mechanism to release the bracket.Therefore the instrument does not work as intended anymore.Dimensional inspection: based on the age of the instrument and due to the post manufacturing damages at the instrument no dimensional inspection will be performed.Document / specification review the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Summary: the visual inspection has shown that returned device is all in all in used condition.There are wear marks and scratches visible on the surface.Additionally, the set screw, which is slightly caulked, was tried to turned out.The loosening of the screw has damaged the threaded part section which has finally let to jam up the screw.It cannot be excluded that this has led to the blocked mechanism due to small generated fragments in the mechanism.This lot was manufactured in august 2008 according to the specification.There were no issues during the manufacturing of the product that would contribute to this complaint condition.Unfortunately, we are not able to determine the exact cause which has let to this occurrence, we can only assume that the removal of the set crew has created some small fragments which have led to the blocked mechanism.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNFRAME RETRACTOR HOLDER- ADJUSTABLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9525708
Report Number8030965-2019-71503
Device Sequence Number2695587
Product Code LXH
UDI-Device Identifier07611819238992
UDI-Public(01)07611819238992
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number387.361
Device Lot Number2398905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1